Sutent - Stomach Acid

12 Posts | Page(s): 1 2  Next 

Sutent - Stomach Acid

by Sharencec on Sun Jul 01, 2007 12:00 AM

Quote | Reply

My husband is in the middle of his 5th round of sutent. Everything was going great until yesterday when he began to have lots of stomach acid/pain. Has anyone had these symtons and found relief with any OTCs or medications?

 

 

RE: Sutent - Stomach Acid

by Marymaz on Sun Jul 01, 2007 12:00 AM

Quote | Reply
Hi Sharon - my husband has suffered from upset stomach and acid reflex since cycle 3.  He is finishing cycle 5 now.  He was given Nexium and to date it seems to be working really well.  Hope this helps Mary aka Mazzy

RE: Sutent - Stomach Acid

by Robbie2 on Sun Jul 01, 2007 12:00 AM

Quote | Reply
Hi, my name is Robbie and I am having a rough time with the acid.  They put me on Protonix 40mg after the first wo weeks.  It seemed to help at first.  But then 10 days into this cycle it started real bad again, so they added Zantac.  It worked for awhile, but now I am miserable with this acid reflux feeling.  I have never experienced this before.  Others I have read have had good luck with Prilosec OTC and Nexium  I am not sure what the differnce is.  Good Luck, I a sure they will find something to help you.  I think they need to lower my dose.

RE: Sutent - Stomach Acid

by Sharencec on Mon Jul 02, 2007 12:00 AM

Quote | Reply

 

On 7/1/2007 Marymaz wrote:

Hi Sharon - my husband has suffered from upset stomach and acid reflex since cycle 3.  He is finishing cycle 5 now.  He was given Nexium and to date it seems to be working really well.  Hope this helps Mary aka Mazzy

Thank you.

RE: Sutent - Stomach Acid

by My3sons on Mon Jul 09, 2007 12:00 AM

Quote | Reply
My husband was also prescribed Protonix while on Sutent (can't tell you the dosage).  We found that if he started the Protonis 3-4 days prior to beginning his cycle of Sutent, it worked much better for him.  I think it allowed the Protonix to build up in his system a little before it was actually needed.

RE: Sutent - Stomach Acid

by Westmemphis on Thu Jul 12, 2007 12:00 AM

Quote | Reply

I am on my first round of Sutent and am having the same trouble with stomach acid and a terrible burning in my esophogus that makes it difficult for me to eat or swallow.  This posting is a god send and I will follow the advice some of you are giving.  If I find anything better I will post here too.

thanks again

Chris in Arkansas 

RE: Sutent - Stomach Acid

by Beaudog on Sun Aug 19, 2007 12:00 AM

Quote | Reply

It is currently 1:30 AM and I am trying to recover from a especially bad episode of Reflux. I usually awake to find that I have inhaled a burning yellow liquid into my lungs.

I have started my 7th round of sutent, and I am taking 2 nexiums (40mg) and two  ranitidine (300mg) every day. I still suffer from reflux. I have found that some foods contribute to my condition (Ice Cream, roast beef, etc.) These symptoms disappear when I am on the 2 week rest period, but return almost immediately with the resumption of Sutent. I have yet to find a solution to this dilemma, and the doctors do not seem concerned.

With this condition, it is difficult to get a good night's rest but luckily the Sutent has been so effective I will continue to suffer anything to continue treatment. Hopefully the others here who are suffering the side effects are also having a good response.

RE: Sutent - Stomach Acid

by sue61 on Tue Mar 01, 2011 12:27 AM

Quote | Reply

I never put the two together. I have stomach problems with gastric ulcers so just assumed it was from that and the pain meds. I am taking nexium 40mgs twice daily with no improvement yet. The doctor put me on metoclop 10mg 4 times a day and the side effects were too bad to continue,and it was beginning to work. I had a good night sleep without choking on bile or food or drink coming back up. I put books under the headboard to elevate the bed and added an extra pillow and still no luck . What`s next, I`m waiting for a call from my doctor. Look luck out there.

RE: Sutent - Stomach Acid

by shell7t8 on Tue Mar 01, 2011 06:22 PM

Quote | Reply

Hi all,


This is such a coincidence!

My husband has last week finished his 3rd cycle of sutent (awaiting scan results next week !!!) and has had really bad stomache acid.  He starts belching and has a burning feeling and then eventually is sick.  We were worrying that the cancer may have spread to his stomache etc so it is reassuring to hear this may be a side effect of the sutent.  He is in his 2 week rest period now and it has subsided almost completely.

We recently went on holiday and the doc told him to take asprins to reduce the risk of blood clot whilst flying and we were wondering whether the asprin had caused it initially as this can be harsh on both the kidney and the stomache i hear.

Good luck all and this site is a godsend isn't it !!


Shell

RE: Sutent - Stomach Acid

by Walking_Jim on Tue Mar 01, 2011 09:40 PM

Quote | Reply

Hi All

I have been on Sutent (50mg, 4 wks on 2 wks off) for 3 years and 11 months.  I got acid reflux and have found that otc prilosec controls the problem.  I take the first prilosec when I take the second or third Sutent and continue one a day until about 4 or 5 days after I have completed the 28 day Sutent program.  Thus I take prilosec for about 30 days and then don't take it for about 12 days.

Jim

12 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.